MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801496
Medical Device Problem Codes Defective Alarm (1014); Failure to Charge (1085); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a renasys go cannot operate on ac or battery power, and cannot recharge the battery either.The device neither generate nor control negative pressure and do not generate alarms under expected alarm conditions.As this was noticed upon service and repair activities, there was not patient involvement.
 
Additional Manufacturer Narrative
The device, intended to be used in treatment, has been returned for evaluation.A visual inspection found that the device case had been broken in multiple places and that device emitted a bad odour.A functional evaluation found that the device was unable to operate on ac or battery power, or be recharged, and was unable to generate or control negative pressure.Device was also unable to generate alarms under the expected conditions, establishing a relationship between the device and the reported event.Root causes of these issues was found to be a broken dc inlet port, defective vacuum motor and a defective main circuit board in device.A review of the manufacturing records found that there was no evidence that the product didn't meet specifications at the time of manufacture.A complaint history review found further instances of the reported events.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12270750
Report Number8043484-2021-01656
Device Sequence Number5061496
Product Code OMP
UDI-Device Identifier00040565126944
UDI-Public00040565126944
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801496
Device Catalogue Number66801496
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1